Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS Cheyenne, WY

January 13, 20137 counties in Nebraska; Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this wind chill advisory at Jan 13, 2013, 8:21 PM MST for 7 counties in Nebraska; Albany County, Laramie County, Wyoming. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 8:21 PM MST (03:21 UTC)
Expired
Jan 14, 2013, 9:00 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Sioux County, NE, Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WWUS45 KCYS 140321
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MST SUN JAN 13 2013

...DANGEROUSLY COLD CONDITIONS EXPECTED TONIGHT...

.PARTIAL CLEARING AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY
COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. THIS WILL RESULT IN ACTUAL AIR TEMPERATURES
FALLING TO BETWEEN 10 AND 20 DEGREES BELOW ZERO DURING THE
OVERNIGHT. AN APPROACHING HIGH PRESSURE SYSTEM WILL ALLOW WEST
WINDS AT 5 TO 10 MPH TO PERSIST THROUGH THE NIGHT. THIS WILL CAUSE
DANGEROUS WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO OVER
THE HIGH PLAINS...AND BETWEEN 25 AND 35 DEGREES BELOW ZERO OVER
THE MOUNTAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING. 

WYZ104-105-109>111-113-115-141530-
/O.EXT.KCYS.WC.W.0001.130114T0321Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
821 PM MST SUN JAN 13 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM MST MONDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH 
  THROUGH EARLY MONDAY MORNING. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. 

* IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141530-
/O.NEW.KCYS.WC.Y.0003.130114T0321Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
821 PM MST SUN JAN 13 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST MONDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 5 TO 10 MPH 
  THROUGH EARLY MONDAY MORNING. 

* WIND CHILL VALUES...MINUS 15 TO MINUS 25 DEGREES. 

* IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK...
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A
  WINDBREAK OR INTO A BARN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

HAMMER
2 follow-up statements
730 
WWUS45 KCYS 141033
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MST MON JAN 14 2013

...DANGEROUSLY COLD CONDITIONS THROUGH THIS MORNING...

.CLEARING SKIES AND LIGHT WINDS WILL CONTINUE TO PROMOTE VERY
COLD TEMPERATURES ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH THIS MORNING. TEMPERATURES ARE
CURRENTLY 10 TO 20 DEGREES BELOW ZERO ACROSS SOUTHEAST WYOMING AND
COMBINED WITH WINDS OF 5 TO 10 MPH...WIND CHILL VALUES ARE 25 TO
35 DEGREES BELOW ZERO. WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW
ZERO WILL CONTINUE TO BE POSSIBLE ACROSS THE WESTERN NEBRASKA
PANHANDLE.

WYZ104-105-109>111-113-115-141600-
/O.CON.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
333 AM MST MON JAN 14 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST-TO-SOUTHWEST WINDS 5 TO 10 MPH.

* WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO.

* IMPACTS...A WIND CHILL WARNING MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141600-
/O.CON.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
333 AM MST MON JAN 14 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WINDS...WEST-TO-SOUTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO ACROSS THE
  SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY. 15 TO 25 DEGREES OVER
  THE WESTERN NEBRASKA PANHANDLE.

* IMPACTS...A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY 
  COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
  VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA 
  OR DEATH IF PRECAUTIONS ARE NOT TAKEN. MOVE LIVESTOCK... 
  ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A 
  WINDBREAK OR INTO A BARN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

FINCH
527 
WWUS45 KCYS 141600
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MST MON JAN 14 2013


WYZ104-105-109>111-113-115-141700-
/O.EXP.KCYS.WC.W.0001.000000T0000Z-130114T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
900 AM MST MON JAN 14 2013

...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE
CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

NEZ002-003-020-021-054-055-095-WYZ116>119-141700-
/O.EXP.KCYS.WC.Y.0003.000000T0000Z-130114T1600Z/
DAWES-BOX BUTTE-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
900 AM MST MON JAN 14 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

ALTHOUGH STILL VERY COLD...WIND CHILLS WILL CONTINUE TO RISE ABOVE
CRITICAL THRESHOLDS THIS MORNING. THEREFORE...THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

HAHN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 4:32 PM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 13, 4:32 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST SUN JAN 13 2013

.AVIATION...00Z TAFS. SCATTERED TO BROKEN CLOUDS FROM 3500 TO
10000 FEET AGL...EXCEPT FOR LOCALIZED MVFR THROUGH 03Z AT
ALLIANCE AND SCOTTSBLUFF. RUBIN

&&

.PREV DISCUSSION... /ISSUED 406 PM MST SUN JAN 13 2013/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SHORTWAVE FEATURE
WITHIN THE CENTER OF THE DEEP UPPER TROUGH WILL CONTINUE TO MOVE
EAST OVER NORTHERN COLORADO THIS AFTERNOON AND EVENING. LIGHT SNOW
SHOWERS OCCURRING OVER THE MOUNTAINS TODAY WITH THIS WAVE WILL
DIMINISH THROUGH THE EVENING AS IT MOVES EAST...AND SKIES
WILL PARTIALLY CLEAR THROUGH THE OVERNIGHT HOURS. SURFACE WINDS
ACROSS THE BOARD WILL BECOME RELATIVELY LIGHT IN THE EARLY
OVERNIGHT TIMEFRAME...WHICH WILL COMBINE WITH THE PARTIAL CLEARING
TO ALLOW TEMPS TO PLUMMET WELL BELOW ZERO. GUIDANCE SUGGESTS THE
HIGH VALLEYS OUT WEST WILL DROP TO THE MID TEENS BELOW ZERO...AND
COULD SEE A COUPLE LOCATIONS APPROACH MINUS 20 DEGREES. SFC HIGH
PRESSURE BUILDING IN FROM THE WEST THROUGH THE EARLY MORNING HOURS
WILL INCREASE WEST TO SOUTHWEST WINDS JUST ENOUGH TO PRODUCE
DANGEROUSLY COLD WIND CHILLS DURING THIS TIME IN THE LOWER
ELEVATIONS OF CARBON AND ALBANY COUNTIES. LOOKING AT WIDESPREAD 25
TO 35 BELOW ZERO READINGS HERE...SO WENT AHEAD AND ISSUED A WIND
CHILL WARNING FOR THESE AREAS LATE TONIGHT AND EARLY TOMORROW
MORNING.

TEMPERATURES TOMORROW WILL BE SLOW TO WARM WITH THE UPPER LEVEL
TROUGH AXIS SLOWLY MOVING EAST ACROSS THE FORECAST AREA. THE
TROUGH WILL BE NUDGED EASTWARD BY A STRONG NORTHERLY
JET MOVING INTO THE CENTRAL PLAINS THROUGH MIDWEEK...WITH HEIGHTS
OVERHEAD STEADILY RISING ACROSS THE FORECAST AREA ESPECIALLY MONDAY
NIGHT. 700 MB TEMPS WILL INCREASE A GOOD 5 TO 10 DEGREES OVER THE
ROCKIES MONDAY NIGHT AND WILL STRENGTHEN THE LLVL INVERSION. THE COLD
AIRMASS WILL REMAIN TRAPPED AT THE SURFACE THUS ANOTHER ROUND OF
COLD TEMPERATURES IS EXPECTED FOR MONDAY NIGHT.
YET...THE OVERNIGHT TEMPS DO NOT LOOK TO BE AS COLD WITH RISING
HEIGHTS ALOFT. SFC HIGH PRESSURE BUILDING IN FROM THE WEST WILL
STRENGTHEN THE PRESSURE GRADIENT ALONG THE ROCKIES AND WILL
INCREASE WESTERLY SFC WINDS WEST OF THE LARAMIE RANGE. HOWEVER...A
STRONGLY VEERING WIND PROFILE DOES NOT NECESSARILY FAVOR HIGH
WINDS. SO EVEN THOUGH THE NEAR SURFACE LAYER SUPPORTS A GAP
WIND EVENT WITH STRONG PRESSURE GRADIENT AND LLVL INVERSION...THE
UPPER LEVEL WIND DIRECTION IS NOT FAVORABLE FOR THIS TO OCCUR. SO
WILL MAINTAIN GUSTS OF 45 TO 50 MPH IN THE FORECAST FOR LATE
MONDAY NIGHT AND EARLY TUESDAY MORNING. A SHORTWAVE MOVING INTO
THE UPPER MIDWEST WILL DRAG A SURFACE FRONT ACROSS THE EASTERN
PLAINS ON TUESDAY. SOME MOISTURE WILL BE ACCOMPANY THIS
SYSTEM...BUT WEST TO NORTHWEST FLOW IN THE LLVLS WILL KEEP PRECIP
CHANCES CONFINED TO THE MOUNTAINS AND NEARBY FOOTHILLS THROUGH THE
DAY.

THE STRONGER WINDS SHOULD SCOUR OUT SOME OF THE COLD AIR ACROSS THE
WEST...WITH THE DOWNSLOPING COMPONENT ADDING TO THE WARMING ACROSS
THE EASTERN PLAINS. LOOKING AT A GOOD 10 TO 20 DEGREE INCREASE IN
TEMPS ON TUESDAY COMPARED TO MONDAY...WITH A SIMILAR BUMP UP IN
TEMPS FOR WEDNESDAY AS RIDGING CONTINUES TO BUILD IN FROM THE WEST.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MILDER AND DRY WEATHER WILL RETURN TO THE CWA FOR THIS TIME PERIOD.
HEIGHTS ALOFT RISE OVER THE ROCKIES WEDNESDAY AND INTO SATURDAY AS
A MID AND UPPER LEVEL RIDGE SLOWLY BUILDS ALONG THE WEST COAST.
DRY NORTHWEST FLOW ALOFT WILL RESULT OVER THE CWA THROUGH SATURDAY.
THE FLOW ALOFT BECOMES FASTER SATURDAY NIGHT AND NEXT SUNDAY OVER
THE HIGH PLAINS AND TURNS MORE NORTHERLY ON SUNDAY.  THE 700 MB
TEMPERATURES RISE TO MINUS 2C TO MINUS 4C OVER THE CWA ON THURSDAY
AND THEN REMAIN SIMILAR UNTIL SUNDAY WHEN READINGS COOLER OVER THE
EAST PART OF THE CWA.

A SURFACE TROUGH WILL FORM OVER EASTERN WYOMING WEDNESDAY NIGHT
AND THEN MOVES SLOWLY EAST THROUGH FRIDAY. A COLD FRONT MOVES OVER
THE EAST PART OF THE CWA AS EARLY AS FRIDAY NIGHT AND SATURDAY PER
THE GFS.  MEANWHILE...THE TIMING OF THE FRONT PER THE ECMWF IS MORE
LIKE SATURDAY NIGHT.  TEMPERATURES WILL BE COOLER OVER AT LEAST THE
PANHANDLE BY SUNDAY AND PERHAPS SATURDAY IF THE GFS VERIFIES.
MODEL QPF LOOKS TO REMAIN TO THE NORTHEAST PART OF THE CWA SATURDAY
NIGHT AND SUNDAY...BUT SHOULD BE MORE CLOUD COVER OVER THE EAST
PART OF THE CWA DURING THAT TIME.

WESTERLY SURFACE WINDS WILL BE BRISK AT TIMES...MAINLY ALONG AND
EAST OF THE LARAMIE RANGE AS THE SURFACE TROUGH DEVELOPS.

AVIATION...18Z TAF ISSUANCE...
CLOUDS BASED AT BETWEEN 4 AND 7 THOUSAND FEET AGL WILL SPREAD OVER
MUCH OF THE ENTIRE CWA THROUGH THE EARLY AFTERNOON FROM THE WEST
NORTH PARTS OF THE CWA.  THAT CLOUD DECK WILL PERSIST THROUGH 18Z
MONDAY.  THE HIGHER MOUNTAIN PEAKS WILL BE OBSCURED THROUGH THAT
TIME.  THE ATMOSPHERE WILL GRADUALLY WARM AND DRY AND CLOUDS WILL
BECOME MORE SCATTERED IN COVERAGE AS EARLY AS MONDAY AFTERNOON TO
THE EAST OF THE LARAMIE RANGE.  THE CLOUDS WILL LIKELY PERSIST
OVER CARBON COUNTY.

WESTERLY SURFACE WINDS WILL INCREASE OVER THE CWA MONDAY NIGHT AND
CONTINUE THROUGH TUESDAY NIGHT...ESPECIALLY ALONG AND WEST OF THE
LARAMIE RANGE.  WIND GUSTS IN THOSE AREAS DURING THAT TIME COULD BE
AS HIGH AS 45 KNOTS.

FIRE WEATHER...THE CURRENT SNOWPACK AND VERY COLD AIRMASS WILL
KEEP FIRE WEATHER CONCERNS AT A MINIMUM THROUGH EARLY THIS WEEK.
TEMPERATURES WILL BEGIN TO MODERATE ON TUESDAY...AND WILL RETURN
TO MORE NORMAL TO SLIGHTLY ABOVE NORMAL VALUES FOR THE END OF THE
WEEK. THESE WARMER TEMPERATURES WILL HELP TO DECREASE SNOWPACK
OVER THE PLAINS. A FEW SNOW SHOWERS WILL DEVELOP MAINLY IN THE
MOUNTAINS TODAY AND AGAIN ON TUESDAY...OTHERWISE DRY CONDITIONS
WILL OCCUR THROUGH MIDWEEK. WINDS WILL REMAIN LIGHT OVER THE AREA
THROUGH MONDAY BEFORE INCREASING ON TUESDAY AND WEDNESDAY AS THE
SURFACE PRESSURE GRADIENT ALONG THE ROCKIES STRENGTHENS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING FROM MIDNIGHT MONDAY TO 9 AM MONDAY FOR
     WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...WEILAND
Hazardous weather outlook, Jan 13, 4:24 PM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MST SUN JAN 13 2013

WYZ101>119-142330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
424 PM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

VERY COLD TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO IN THE
LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES WILL COMBINE WITH
WEST WINDS OF 5 TO 10 MPH LATE TONIGHT TO PRODUCE DANGEROUSLY
COLD CONDITIONS ACROSS THIS AREA. A WIND CHILL WARNING IS IN
EFFECT FOR WIND CHILLS DROPPING TO 25 TO 35 DEGREES BELOW ZERO AFTER
MIDNIGHT TONIGHT IN THIS AREA. ELSEWHERE...WIND CHILLS WILL RANGE
FROM 15 TO 25 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD CONDITIONS ARE EXPECTED AGAIN ON MONDAY NIGHT WITH
WIDESPREAD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. A FEW
LOCATIONS IN THE HIGH MOUNTAIN VALLEYS COULD SEE WIND CHILLS DROP
BELOW MINUS 30 DEGREES.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH
TUESDAY NIGHT MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-142330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
424 PM MST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

VERY COLD CONDITIONS WILL OCCUR TONIGHT...WITH WIDESPREAD WIND
CHILLS OF 10 TO 20 DEGREES BELOW ZERO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD CONDITIONS ARE EXPECTED ONCE AGAIN ON MONDAY NIGHT WITH
WIDESPREAD WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO.

NORTHWEST WINDS WILL INCREASE ON TUESDAY ACROSS THE WESTERN
NEBRASKA PANHANDLE WITH GUSTS TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 13, 4:11 PM MST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHUGWATER               41.76N 104.82W
01/12/2013  M3.2 INCH        PLATTE             WY   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             LODGEPOLE               41.15N 102.64W
01/12/2013  M1.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             8 N LODGEPOLE           41.26N 102.64W
01/12/2013  M1.3 INCH        CHEYENNE           NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NE KIMBALL            41.25N 103.63W
01/12/2013  M1.0 INCH        KIMBALL            NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             12 WNW HARRISBURG       41.62N 103.95W
01/12/2013  M0.9 INCH        BANNER             NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             6 NE GLENDO             42.57N 104.94W
01/12/2013  M0.8 INCH        PLATTE             WY   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             10 SSE BROADWATER       41.46N 102.78W
01/12/2013  M0.2 INCH        MORRILL            NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             29 N TORRINGTON         42.49N 104.18W
01/12/2013  M3.3 INCH        GOSHEN             WY   CO-OP OBSERVER

            24 HOUR SNOWFALL. SIGNIFICANT DRIFTING.

0700 AM     SNOW             11 SE HORSE CREEK       41.30N 105.03W
01/12/2013  M0.5 INCH        LARAMIE            WY   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             DALTON                  41.41N 102.97W
01/12/2013  M2.0 INCH        CHEYENNE           NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 SE DOUGLAS            42.75N 105.38W
01/12/2013  M0.4 INCH        CONVERSE           WY   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             HEMINGFORD              42.32N 103.08W
01/12/2013  M0.2 INCH        BOX BUTTE          NE   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             11 NNE LANCE CREEK      43.17N 104.56W
01/12/2013  M1.6 INCH        NIOBRARA           WY   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0500 AM     SNOW             CHEYENNE                41.15N 104.79W
01/13/2013  M2.9 INCH        LARAMIE            WY   OFFICIAL NWS OBS

            48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.

0700 AM     SNOW             FORT LARAMIE            42.21N 104.52W
01/13/2013  M2.2 INCH        GOSHEN             WY   CO-OP OBSERVER

            48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.

0700 AM     HEAVY SNOW       HARRISON                42.69N 103.88W
01/13/2013  M6.3 INCH        SIOUX              NE   CO-OP OBSERVER

            48 HOUR SNOWFALL ENDING AT 7 AM MST. MOST SNOW FELL ON
            1/11/13.

0700 AM     SNOW             3 SW CHADRON            42.80N 103.04W
01/13/2013  M4.5 INCH        DAWES              NE   CO-OP OBSERVER

            48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13 ALONG WITH
            BLOWING AND DRIFTING. NEARBY CDR ASOS WAS INDICATIVE OF
            FREQUENT VISIBILITY REDUCTIONS AROUND ONE HALF MILE.

0800 AM     SNOW             4 SE LARAMIE            41.27N 105.53W
01/13/2013  M0.7 INCH        ALBANY             WY   CO-OP OBSERVER

            48 HOUR SNOWFALL. MOST SNOW FELL ON 1/11/13.

&&

HAMMER
Local storm report, Jan 13, 4:27 PM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     SNOW             POTTER                  41.22N 103.31W
01/11/2013  E1.0 INCH        CHEYENNE           NE   PUBLIC

0153 PM     SNOW             BURNS                   41.19N 104.36W
01/11/2013  E4.5 INCH        LARAMIE            WY   PUBLIC

0700 AM     SNOW             3 WNW SCOTTSBLUFF       41.88N 103.72W
01/12/2013  M2.0 INCH        SCOTTS BLUFF       NE   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             13 SSW MANVILLE         42.61N 104.71W
01/12/2013  M3.0 INCH        PLATTE             WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             10 ENE DALTON           41.46N 102.79W
01/12/2013  M0.2 INCH        MORRILL            NE   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             17 WNW CHEYENNE         41.24N 105.09W
01/12/2013  M0.5 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             22 NNE ROLLING HILLS ES 43.20N 105.68W
01/12/2013  M1.0 INCH        CONVERSE           WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             10 WSW ROCK RIVER       41.68N 106.15W
01/12/2013  E0.8 INCH        CARBON             WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             11 N CHEYENNE           41.30N 104.79W
01/12/2013  M2.5 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             10 E CHEYENNE           41.15N 104.60W
01/12/2013  E3.2 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             7 WNW BURNS             41.23N 104.48W
01/12/2013  M2.8 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 NE CHEYENNE           41.20N 104.72W
01/12/2013  M4.3 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             6 N CHEYENNE            41.23N 104.79W
01/12/2013  M4.0 INCH        LARAMIE            WY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             7 NE SCOTTSBLUFF        41.94N 103.57W
01/12/2013  M3.0 INCH        SCOTTS BLUFF       NE   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             7 NW ALLIANCE           42.17N 102.97W
01/12/2013  M0.5 INCH        BOX BUTTE          NE   COCORAHS

            24 HOUR SNOWFALL.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:00 PM MSTWind Chill AdvisoryCYSAlbany, Carbon11 hr

Nearby

Wind Chill Advisories in Nebraska, 2013Wind Chill Advisories in Wyoming, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.